Hail, Rogers
- When
- May 13, 11:37 AM CST
- Where
- Rogers County, 6 mi NE of Bushyhead
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.372, -95.604 (the zone’s center; the record gives no point)
Penny size hail fell at Chelsea.
16 thunderstorm wind, 5 hail, 5 flash flood, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 13, 10:40 AM CST, 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 1140 AM CDT THU MAY 13 2004 UPDATED ZONES TO ADD SVR WATCH 198 WHICH INCLUDES ALL OK ZONES EXCEPT PUSHMATAHA AND CHOCTAW...UNTIL 5 PM. LOWERED 1ST PERIOD TEMPS AND UPPED POPS A LITTLE ACROSS NE OK WHERE TSRA IS OCCURING. OTHERWISE FORECAST WILL BE LEFT AS IS. FORECAST ID= 23 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT THU MAY 13 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-132137- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT THU MAY 13 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT ...SEVERE THUNDERSTORMS LIKELY OVER PORTIONS OF EASTERN OKLAHOMA THIS AFTERNOON AND EVENING... VERY MOIST AND MODERATELY UNSTABLE AIR WILL BE IN PLACE ACROSS THE REGION AS A COLD FRONT PUSHES INTO EASTERN OKLAHOMA THIS AFTERNOON. EXISTING OUTFLOW BOUNDARIES FROM EARLY MORNING CONVECTION WILL AID IN INITIATING STORMS AHEAD OF AND ALONG THE APPROACHING FRONT. STORMS SHOULD QUICKLY REACH SEVERE LIMITS. HOWEVER...MARGINAL SHEAR VALUES SHOULD LIMIT THE THREAT FOR TORNADOS. HAIL...HIGH WINDS...AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THIS SYSTEM. THE GREATEST THREAT FOR SEVERE STORMS...ALONG WITH TRAINING OF STORMS WITH HEAVY RAINFALL...APPEARS TO BE IN AN AREA SOUTHWEST OF A LINE FROM PAWNEE...TO PITTSBURG...TO CHOCTAW COUNTIES. BY EVENING...THE ACTIVITY SHOULD EVOLVE INTO A STRONG TO SEVERE CONVECTIVE COMPLEX WHICH WILL SWEEP ACROSS MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BY SUNRISE FRIDAY. AGAIN...THE MAIN THREAT FROM THIS WILL BE HAIL...HIGH WINDS...AND HEAVY RAINFALL. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY. EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO CLOSELY MONITOR THE LATEST WEATHER CONDITIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1053 AM CDT THU MAY 13 2004 OKZ054>076-132200- ADAIR OK-CHEROKEE OK-CRAIG OK-CREEK OK-DELAWARE OK-HASKELL OK- LATIMER OK-LE FLORE OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK-WASHINGTON OK- 1053 AM CDT THU MAY 13 2004 SEVERE THUNDERSTORM WATCH NUMBER 198 IN EFFECT UNTIL 500 PM CDT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1157 AM CDT THU MAY 13 2004
OKZ057-062-131800-
CRAIG OK-MAYES OK-
1157 AM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
CRAIG AND MAYES
AT 1157 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES WEST OF ADAIR...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...VINITA...BIG CABIN...WHITE
OAK...PYRAMID CORNERS AND ADAIR.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The Tulsa radar (KINX), 22 km away, was scanning. The volume nearest the first event began at 17:43 UTC.
16 thunderstorm wind, 5 hail, 5 flash flood, 1 tornado. Local standard time, as filed.
Penny size hail fell at Chelsea.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm winds estimated at 70 miles an hour blew trees down.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm winds estimated at 60 miles an hour blew over a storage shed.
Thunderstorm winds estimated at 70 miles an hour blew a tree down.
Heavy thunderstorm rains caused two feet of water to flow over Highway 59.
Thunderstorms winds estimated at 60 miles an hour caused extensive damage at the Mayfest celebration in downtown Tulsa and also caused power outages to thousands of customers in that part of town. Much of the damage at Mayfest was due to blown down tents and displays in combination with the heavy rain which accompanied the wind.
Penny size hail fell near the intersection of Pine and Highway 169.
Heavy thunderstorm rains caused water to flow over the road near the intersection of 202nd Street North and Highway 169 near Oologah. Other rural roads across the northern portion of Rogers county also were likely flooded. One area particularly hard hit was Main Street in Chelsea where over a foot of water pooled on its north side.
Thunderstorm winds estimated near 80 miles an hour destroyed a mobile home and damaged several roofs of houses.
Between two and four inches of rain fell during the mid afternoon hours across nearly all of Tulsa County. This rain caused excessive street flooding in the city of Tulsa. As an example the intersection of 15th Street and Atlanta had three to four feet of water covering it. Street and small stream flooding were also reported in Collinsville, Bixby and Jenks.
Thunderstorm winds estimated at 70 miles an hour blew down a large tree near the intersection of 111th Street South and Sheridan Avenue.
Heavy thunderstorm rains caused numerous streets in Coweta to flood.
At 404 pm cdt a tornado developed on the north of Coweta near the intersection of Highway 51 and 127th Street South. The tornado traveled south southeast into Coweta before dissipating at 410 pm cdt just before reaching Highway 51 near 305th East Avenue. The tornado damaged the roofs of a number of homes and downed trees and power lines.
Thunderstorm winds estimated near 80 miles an hour tore the roof off a mobile home and destroyed a garage. Other homes in the area also suffered roof damage. In addition, there was tree damage. One tree fell on a car and broke out its back window.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm winds estimated at 70 miles an hour blew down numerous tree near the Marble City area.
Heavy thunderstorm rains flooded numerous roads and streets in and around Tahlequah.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyThe tornado archive for Oklahoma, 2004Warnings in Oklahoma, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398686, 5398687, 5398688, 5398689, 5398690, 5398691, 5398692, 5398693, 5398694, 5398695, 5398696, 5398697, 5398882, 5398774, 5398775, 5398776, 5398777, 5398778, 5398780, 5398781, 5398779, 5398787, 5398782, 5398784, 5398783, 5398785, 5398786.